Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 9, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 8, 2019, 10:45 PM CST for 6 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2019, 10:45 PM CST (04:45 UTC)
- Expired
- Mar 9, 2019, 5:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 85 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2914 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978 WWUS74 KLUB 090445 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1045 PM CST Fri Mar 8 2019 TXZ021>023-027>029-091100- /O.NEW.KLUB.WI.Y.0009.190309T0445Z-190309T1100Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, and Hale Center 1045 PM CST Fri Mar 8 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CST SATURDAY... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 5 AM CST Saturday. * TIMING...From late Friday evening through early Saturday morning. * WINDS...Southwest winds 25 to 40 mph with gusts to near 55 mph. * IMPACTS...Drivers of high profile vehicles may experience difficulty. Localized blowing dust may obscure visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 10:34 PM CST, 11 minutes earlier.
Area forecast discussion, Mar 8, 10:34 PM CST, 11 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1034 PM CST Fri Mar 8 2019 .AVIATION... A Pacific front has moved through LBB and PVW bringing strong southwest winds. Expect the front to push through CDS in the next few hours then for winds to become more westerly at all sites. Wind speeds will stay up around 20 kts with gusts to 35 kts through mid afternoon before decreasing to around 10 kts in the evening. && PREV DISCUSSION... /issued 249 PM CST Fri Mar 8 2019/ DISCUSSION... This afternoon water vapor continues to show a deep fetch of mid and high level moisture streaming over the region. Our next Pacific storm system continues to move eastward and will begin to affect the area late this evening and overnight. As the system and its dynamics cross the FA we will see area wide scattered rain showers. Soundings suggest that off the Caprock there could be minimal instability. Thus, a rumble of thunder could be heard. While winds will be the main impact with this storm system the strongest winds will occur during the morning and early afternoon hours saving the region from wind advisory strength winds. Blowing dust will also be a concern during this time frame. Breezy winds will continue throughout the day tomorrow and begin to taper off from west to east around sunset. Sunday into Monday will be mostly uneventful as the area falls under zonal flow and then a quick shortwave ridge. A weak cool front will move through the area Sunday. The only impact from the front will be cooler than normal temperatures. Monday our next Pacific storm system will begin to take shape off the SOCAL coast. This system appears wetter and windy. Ahead of the systems arrival, Gulf moisture will begin to stream into the area providing plenty of cloud cover Monday and isolated rain showers. The actual dynamics associated with this system will arrive Tuesday. Tuesday through Wednesday we will see increased precipitation chances and again, there will be enough instability with this system to include thunderstorms in the forecast. Wednesday afternoon into early Thursday winds will increase further (but stay below wind advisory levels) as the system exits the region. Friday, an upper level longwave trough will stretch across much of the western CONUS as a surface cool front moves through the FA dropping temperatures back down below normal. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/08
Hazardous weather outlook, Mar 8, 5:52 PM CST, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 552 PM CST Fri Mar 8 2019 TXZ021>044-091200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 552 PM CST Fri Mar 8 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy to potentially windy conditions Saturday could create elevated fire weather conditions. Isolated to scattered thunderstorms will be possible Monday through Tuesday night as a strong storm system cross the region. Severe weather is not expected.
In the hours before
Local storm report, Mar 8, 6:46 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
646 PM CST FRI MAR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM NON-TSTM WND GST 2 S BROWNFIELD 33.15N 102.27W
03/08/2019 M59 MPH TERRY TX MESONET
&&
EVENT NUMBER LUB1900086
WESTONLocal storm report, Mar 8, 8:50 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CST FRI MAR 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM NON-TSTM WND GST 9 WSW EARTH 34.19N 102.56W
03/08/2019 M58 MPH LAMB TX MESONET
&&
EVENT NUMBER LUB1900087
WESTONThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:50 AM CST | Severe Thunderstorm Warning | LUB | Castro, Parmer | 55 min |
| Mar 9, 1:30 AM CST | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 60 min |
| Mar 9, 2:11 AM CST | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 64 min |
| Mar 9, 2:29 AM CST | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Hall, Motley, Swisher | 61 min |
| Mar 9, 3:01 AM CST | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 44 min |
| Mar 9, 3:06 AM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 54 min |
| Mar 9, 8:12 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 11 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.